MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Ecchymosis (1818); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter telephone number: (b)(6).Device evaluation: product evaluation was not preformed because the lens has been discarded.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record evaluation: based on the manufacturing record review and the historical complaint review there is no indication of a product malfunction.No nonconformity report, escalation, documentation, or labeling change is required.No deviation was found during the process related to the complaint issue reported.A search in complaint system revealed no other complaints have been received for this production order number.Conclusion: since the sample of the complaint product was not returned, it is not possible to determine a malfunction and/or product quality deficiency.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after an intraocular lens (iol) was implanted, the surgeon found that haptic was broken in the patient¿s eye.The incision was enlarged and the damaged iol with broken haptic was explanted in a secondary surgical procedure.It was also reported that sutures were required and medication was prescribed to the patient.There was no vitrectomy performed.The patient was reported to be temporarily impaired.The explanted lens was discarded.No additional information provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: 4/30/2021.Section h3.Device evaluated by manufacturer? yes device evaluation: visual inspection was performed, and no obvious damage/defect was observed.Suction test was performed, and all results were found within specifications.The reported event cannot be confirmed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d6a: implant date: correction: in initial report, implant date was inadvertently reported as (b)(6) 2020.It should have indicated (b)(6) 2020.Addition information was received from doctor on (b)(6) 2021.Prior to explant and haptic broken, iol was found to be dislocated.Vitrectomy was performed during the explant procedure.Patient status: 05 mar 2021 - od ucva 0.1 on 08 mar 2021 - od iol position correction, pupilloplasty on 16 mar 2021 - od ucva 0.2 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the impact code 4644 (medical intervention) and clinical code(s) 4581 (device decentered) and 1818 (subconjunctival hemorrhage) were missed to be indicated in the previous reports submitted.Those codes should have been indicated, hence this correction report is being submitted.Fields below updated: section h5: health effect impact code: 4644 (medical intervention).Section h5: health effect clinical code: 4581 (device decentered) section h5: health effect clinical code: 1818 (subconjunctival hemorrhage) all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11168729
Report Number2648035-2021-07077
Device Sequence Number3726412
Product Code HQL
UDI-Device Identifier05050474501850
UDI-Public(01)05050474501850(17)240718
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberAR40E
Device Catalogue NumberAR40E00030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer03/11/2021
05/05/2021
08/30/2022
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date04/08/2021
06/01/2021
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale